Hail, Polk
- When
- June 6, 11:30 AM CST
- Where
- Polk County, 0.47 mi WSW of Corrigan
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.997, -94.827
The dime size hail was observed in Corrigan.
Lines of clustered severe thunderstorms moved southeast across the region during the afternoon into early evening hours. This activity produced strong down burst winds and large hail between Houston County and the western shore of Galveston Bay.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Lines of clustered severe thunderstorms moved southeast across the region during the afternoon into early evening hours. This activity produced strong down burst winds and large hail between Houston County and the western shore of Galveston Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 9:09 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1009 AM CDT THU JUN 6 2013 .DISCUSSION... NOT TOO MANY CHANGES WITH THE UPDATE. AS PER OUR REGIONAL MORNING SOUNDINGS...THE AIRMASS OVER SE TX FAIRLY UNSTABLE BUT THE EXPECT- ED TRACKS OF THE VARIOUS SFC BOUNDARIES (OUTFLOWS AND WHATNOT) TO KEEP THE HIGHEST THREAT OF STRONG/SEVERE STORMS OVER OUR NORTHERN ZONES FROM LATE THIS AFTN INTO THE EARLY EVENING HOURS. SHORTTERM MODELS APPEAR TO BE HAVING SOME ISSUES WITH THIS PATTERN. 41 && .PREV DISCUSSION... /ISSUED 325 AM CDT THU JUN 6 2013/ THUNDERSTORM COMPLEX MOVING INTO THE DFW/FTW AREA WITH OUTFLOW STRETCHING OFF TO THE SW TO SEP/BBD AREA WITH MORE ISOLATED SHRA/TSRA FROM AROUND HENDERSON IN NETX TO LCH. WINDS ACROSS SETX HAVE DECOUPLED AND HAS LED TO SOME LIGHT PATCHY FOG AND PATCHY MVFR CIGS. UPPER FLOW WILL BRING A S/W (ASSOCIATED WITH MCS NW OF DFW) INTO SETX THIS AFTERNOON. MOISTURE LEVELS OVER THE AREA HAVE BEEN CREEPING UP AND SHOULD CONTINUE TO DO SO TODAY. SOUNDINGS LATE THIS MORNING AND THROUGH THE AFTERNOON SHOULD EASILY SUPPORT STRONG THUNDERSTORMS WITH SOME GOING SEVERE. CAPE OF 1400-1800 INCREASING TO 2800-4400 J/KG THIS AFTERNOON/LI OF -6 TO -8/PW 1.5 TO 1.8". (THE HIGHER CAPES FROM LIVINGSTON TO HOUSTON TO COLUMBUS.) SHEAR IS LOW AND SHOULD REMAIN THAT WAY SO EXPECT THAT THE SEVERE THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT SHOULD MOVE INTO THE NORTHERN AREAS BETWEEN 10 AM AND 2 PM AND SAG SOUTH COMBINED WITH OUTFLOW TO REACH INTO HOUSTON METROPLEX DURING THE 2 TO 7 PM WINDOW. IN ADDITION SEABREEZE SHOULD MOVE INLAND LATE THIS AFTERNOON AND A COLLISION WILL PROBABLY LEAD TO LOCALIZED PULSE SEVERE/SLOW MOVEMENT VERY HEAVY RAINFALL THREAT GENERALLY EAST TO WEST ACROSS THE AREA ROUGHLY ALONG THE INTERSTATE 10 CORRIDOR. HAVE CONTINUED WITH THE HIGHER POPS TODAY AND COOLER TEMPERATURES BUT TEMPERATURES IN THE NORTHERN HALF OF THE REGION MAY NOT BE COOL ENOUGH WITH RAINFALL/CLOUD COVER. RAINS SHOULD TAPER OFF AFTER 8 PM TONIGHT AND SHIFT SOUTH AS DRIER AIR PUSHES SOUTH. FRONT STALLS OUT ALONG THE COAST AND WAFFLES AROUND THURSDAY NIGHT/FRIDAY BEFORE LIFTING BACK NORTH. A SERIES OF S/W DO TRACK SE TOWARD THE REGION FRIDAY AND SATURDAY BUT MODELS DIFFER DRAMATICALLY ON TIMING AND THE TRACK OF THE S/W SO CONFIDENCE IN POPS IS LOW FOR FRIDAY AND SATURDAY BUT IT SHOULD BE MAINLY A SOUTHERN CWA IMPACT. SUNDAY AND MONDAY THE TRAILING UPPER WEAKNESS DRIFTS OVERHEAD THEN UPPER RIDGING BEGINS TO TAKE HOLD WITH SUBSIDENCE. DIFFERENCES CONTINUE BEYOND TUESDAY BUT THE TREND HAS BEEN FOR A STRONG UPPER RIDGE TO TAKE SHAPE TO THE WEST AND THEN SHIFT EAST OVER TEXAS. THIS SHOULD SPELL AN END TO ANY SIGNIFICANT RAINFALL THREAT AND START TO PUMP UP THE TEMPERATURES. WOULDN'T BE SHOCKED TO SEE UPPER 90S BY THURSDAY AFTERNOON. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 69 88 67 91 / 40 20 20 10 20 HOUSTON (IAH) 92 71 90 71 91 / 50 30 30 20 20 GALVESTON (GLS) 88 76 87 76 87 / 20 20 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT THU JUN 6 2013 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 070845- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 336 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE DOWN INTO THE REGION TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE FRONTAL BOUNDARY THIS MORNING AND EARLY AFTERNOON FOR AREAS NORTH OF A BRENHAM TO COLDSPRING LINE. DURING THE AFTERNOON AND EVENING THE FRONT WILL CONTINUE TO DRIFT SOUTH AND BECOME A FOCUS FOR FURTHER DEVELOPMENT OF STORMS SOME WHICH MAY BE SEVERE. IN ADDITION THE THREAT OF LOCALLY HEAVY RAINFALL WILL DEVELOP FROM AROUND COLUMBUS TO CONROE TO LIBERTY. THE SEABREEZE SHOULD MOVE INLAND FROM THE COASTAL COUNTIES LATE IN THE AFTERNOON AND EARLY EVENING COLLIDING WITH THE FRONTAL BOUNDARY AND COULD FOCUS RAINS ALONG THE I-10 CORRIDOR AND AREAS TO THE SOUTH. THE PRIMARY THREAT OF SEVERE WEATHER WILL LIKELY BE HAIL THOUGH GUSTY DAMAGING WINDS WILL BE POSSIBLE. WIDESPREAD RAINFALL OF ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED WITH ISOLATED HEAVIER AMOUNTS. DURING THE AFTERNOON AND EARLY EVENING HOURS HEAVY RAIN ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE AREA MENTIONED ABOVE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 8 PM.
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 8 hail. Local standard time, as filed.
The dime size hail was observed in Corrigan.
There was nickel to quarter size hail and strong wind gusts that occurred along Spivey Road.
A severe thunderstorm downed trees just west of Grapeland.
There was quarter size hail observed in the northern city limits of Grapeland.
Severe thunderstorms downed power lines in Crockett and also downed trees throughout the county.
Severe thunderstorms downed numerous trees and power lines between Apple Springs and Groveton.
Severe thunderstorms downed trees and power lines across the northern part of the county.
A severe thunderstorm downed trees along Highway 287 near Carmona.
A severe thunderstorm downed trees near Highway 190.
Severe thunderstorm winds snapped a road sign off that struck and damaged a wrecker truck near the Calvary Road and Interstate 45 intersection.
A severe thunderstorm downed trees at the intersection of FM 1725 and Highway 105.
Severe thunderstorm winds downed trees.
A severe thunderstorm produced golf ball size hail.
Severe thunderstorm winds downed a tree on Heights Blvd.
A severe thunderstorm produced golf ball size hail on Fry Road.
A severe thunderstorm produced quarter size hail at the intersection of Interstate 10 and the East Beltway 8 Loop.
A severe thunderstorm produced half dollar size hail.
A severe thunderstorm produced tennis ball size hail between Shoreacres and Seabrook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457218, 457220, 457221, 457222, 457224, 457227, 457449, 457450, 457451, 457452, 457453, 457454, 457455, 457456, 457457, 457458, 457459, 457460.